Alert archive / Florida / Flash Flood Watches in 2015

Flash Flood Watch 2, NWS Tallahassee, FL

April 12, 20156 counties in Florida

NWS Tallahassee, FL issued this flash flood watch at Apr 12, 2015, 11:35 PM CDT for 6 counties in Florida. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Apr 12, 2015, 11:35 PM CDT (04:35 UTC)
Expired
Apr 13, 2015, 7:00 PM CDT
In force
19 hr
Issued by
NWS Tallahassee, FL
Flood severity
None

Counties Bay County, FL, Calhoun County, FL, Holmes County, FL, Jackson County, FL, Walton County, FL, Washington County, FL

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 4.6 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2015-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 664 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2015-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
664 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
750 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

169 
WGUS62 KTAE 130435
FFATAE

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1235 AM EDT MON APR 13 2015

...FLASH FLOODING POSSIBLE OVERNIGHT AND INTO MONDAY IN THE
WESTERN FLORIDA PANHANDLE...

FLZ007>013-108-112-130900-
/O.NEW.KTAE.FF.A.0002.150413T0435Z-150413T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTH WALTON-CENTRAL WALTON-HOLMES-WASHINGTON-JACKSON-INLAND BAY-
CALHOUN-SOUTH WALTON-COASTAL BAY-
INCLUDING THE CITIES OF...DE FUNIAK SPRINGS...INWOOD...HUDSON...
BONIFAY...CRYSTAL LAKE...CHIPLEY...FIVE POINTS...MARIANNA...
GRACEVILLE...MALONE...SNEADS...PANAMA CITY...CALLAWAY...
LYNN HAVEN...UPPER GRAND LAGOON...BLOUNTSTOWN
1235 AM EDT MON APR 13 2015

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF FLORIDA...INCLUDING THE
  FOLLOWING COUNTIES: BAY...CALHOUN...HOLMES...JACKSON...
  WALTON...AND WASHINGTON.

* THROUGH THIS AFTERNOON

* RAIN AND SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS
  THE AREA EARLY THIS MORNING. THE ATMOSPHERE WILL BE SUPPORTIVE
  OF VERY HEAVY RAIN RATES IN STORMS...AS HIGH AS 4 INCHES PER
  HOUR...WHICH COULD LEAD TO FLASH FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

08-LAMERS
1 follow-up statement
858 
WGUS62 KTAE 131726
FFATAE

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TALLAHASSEE FL
126 PM EDT MON APR 13 2015

...FLASH FLOODING POSSIBLE THROUGH MONDAY EVENING IN THE FLORIDA
PANHANDLE...

FLZ007>013-108-112-140000-
/O.EXT.KTAE.FF.A.0002.000000T0000Z-150414T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTH WALTON-CENTRAL WALTON-HOLMES-WASHINGTON-JACKSON-INLAND BAY-
CALHOUN-SOUTH WALTON-COASTAL BAY-
INCLUDING THE CITIES OF...DE FUNIAK SPRINGS...INWOOD...HUDSON...
BONIFAY...CRYSTAL LAKE...CHIPLEY...FIVE POINTS...MARIANNA...
GRACEVILLE...MALONE...SNEADS...PANAMA CITY...CALLAWAY...
LYNN HAVEN...UPPER GRAND LAGOON...BLOUNTSTOWN
126 PM EDT MON APR 13 2015

...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS
EVENING...

THE FLASH FLOOD WATCH IS IN EFFECT FOR

* PORTIONS OF FL AND FLORIDA...INCLUDING THE FOLLOWING AREAS... 
  IN FL...COASTAL BAY AND SOUTH WALTON. IN FLORIDA...CALHOUN... 
  CENTRAL WALTON...HOLMES...INLAND BAY...JACKSON...NORTH WALTON 
  AND WASHINGTON. 

* UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING

* RAIN AND SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS
  THE AREA EARLY THIS MORNING. THE ATMOSPHERE WILL BE SUPPORTIVE
  OF VERY HEAVY RAIN RATES IN STORMS...AS HIGH AS 4 INCHES PER
  HOUR...WHICH COULD LEAD TO FLASH FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood watch went out at Apr 12, 8:06 PM CDT, 3 hours 29 minutes earlier.

Area forecast discussion, Apr 12, 8:06 PM CDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
906 PM EDT SUN APR 12 2015

.NEAR TERM [THROUGH TONIGHT]...

HEAVY RAINFALL IS THE MAIN CONCERN TONIGHT. AN AREA OF RAIN HAS
SET UP ALONG THE STATIONARY FRONT IN SOUTHEAST ALABAMA AND THE
WESTERN PANHANDLE THIS EVENING. RADAR INDICATES THAT 4 TO 5 INCHES
OF RAIN HAVE FALLEN SO FAR IN WASHINGTON AND JACKSON COUNTIES.
HIGH REFLECTIVITIES WITH LITTLE LIGHTNING ACTIVITY ARE TYPICAL OF
HIGH RAINFALL RATES. WILL CONTINUE TO MONITOR THE FLOODING
CONCERNS. LOW TEMPS WILL BE IN THE UPPER 60S.

&&

.AVIATION...
[THROUGH 00Z TUESDAY]... CONDITIONS WILL BE VFR AND MVFR
OVERNIGHT. IFR IS EXPECTED DUE TO LOW CEILINGS AND FOG STARTING AT
08Z. HEAVY RAIN IS EXPECTED AT DHN OVERNIGHT. RAIN WILL BE
WIDESPREAD AT DHN, ABY AND ECP TOMORROW.

&&

.PREV DISCUSSION [401 PM EDT]...

.SHORT TERM [MONDAY THROUGH TUESDAY NIGHT]...
UNSETTLED CONDITIONS WILL PREVAIL THROUGH THE SHORT TERM AS A
SERIES OF UPPER LEVEL SHORTWAVES EMBEDDED WITHIN THE SUBTROPICAL
JET AFFECTS THE REGION. THE OVERALL COVERAGE OF RAINFALL IS
EXPECTED TO BE FAIRLY HIGH ACROSS THE AREA WITH DEEP MOISTURE IN
PLACE AND PWAT VALUES CONTINUING WELL ABOVE AVERAGE FOR THIS TIME
OF YEAR. SUFFICIENT INSTABILITY EXISTS FOR CONVECTION...ALTHOUGH
SEVERE WEATHER IS NOT EXPECTED WITH WIND FIELDS REMAINING
UNIMPRESSIVE. THE MAIN IMPACT TO THE AREA WILL BE LOCALIZED HEAVY
RAINFALL AMOUNTS. GIVEN THE DEEP MOISTURE IN PLACE...THUNDERSTORMS
WILL BE EFFICIENT RAINFALL PRODUCERS...AND SOME OF THE CAM
GUIDANCE RESPONDS WITH ISOLATED VERY HEAVY AMOUNTS.
HOWEVER...THERE IS A LARGE AMOUNT OF DISAGREEMENT WITH RESPECT TO
THE LOCATION AND EXACT TIMING OF THE HEAVIEST RAINFALL AMOUNTS.
THIS IS LIKELY DUE TO SUBTLE NATURE OF THE SHORTWAVES EMBEDDED
WITHIN THE SUBTROPICAL JET...WHICH CAN BE DIFFICULT TO FORECAST.
POPS WILL GENERALLY BE IN THE 50-70 PERCENT RANGE DURING THE DAY
AND 40-50 PERCENT AT NIGHT WITH OVERNIGHT LOWS WELL ABOVE AVERAGE
DUE TO ALL THE CLOUD COVER AND MOISTURE.

.LONG TERM [WEDNESDAY THROUGH SUNDAY]...
THE UNSETTLED EL NINO-ISH PATTERN MAY CONTINUE ALL THE WAY INTO
NEXT WEEKEND. ON THE HEMISPHERIC SCALE...THE SUBTROPICAL JET IS
VERY WELL DEFINED ALL THE WAY WEST OF HAWAII AND WILL CONTINUE TO
EXTEND EASTWARD ACROSS THE NORTHERN GULF. A SERIES OF WEAK UPPER
LEVEL DISTURBANCES EMBEDDED IN THIS FLOW WILL KEEP CLOUDS AND
ABOVE AVERAGE RAIN CHANCES AROUND THROUGH THE PERIOD. OVERNIGHT
LOWS ARE EXPECTED TO CONTINUE ABOVE AVERAGE WITH NEAR AVERAGE
DAYTIME HIGHS.

.MARINE...
IN GENERAL...RELATIVELY LIGHT WINDS AND LOW SEAS WILL
PREVAIL FOR THE NEXT SEVERAL DAYS.

.FIRE WEATHER...
THE WET PATTERN WILL CONTINUE THROUGH THE WEEK. WHILE AREAS MAY
NOT SEE A WETTING RAIN EACH DAY...MOST AREAS WILL HAVE A WETTING
RAIN SOMETIME OVER THE NEXT SEVERAL DAYS. MINIMUM RH VALUES WILL
REMAIN ABOVE 60 IN THE AFTERNOONS.

.HYDROLOGY...
ABOVE AVERAGE RAINFALL IS EXPECTED OVER THE NEXT WEEK WITH
AVERAGE TOTALS OF 3 TO 5 INCHES POSSIBLE OVER THE COURSE OF THE
WEEK...HIGHEST ACROSS THE FLORIDA PANHANDLE AND SOUTHEAST ALABAMA.
AS IS TYPICALLY THE CASE WITH CONVECTION...LOCALIZED HIGHER
AMOUNTS ARE LIKELY. THESE AMOUNTS MAY FORCE SOME RIVERS INTO
ACTION OR EVEN MINOR FLOOD STAGE BY THE END OF THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...

TALLAHASSEE   69  80  68  83  69 /  60  60  40  50  30
PANAMA CITY   71  78  71  79  69 /  60  60  40  50  30
DOTHAN        67  79  66  82  66 /  70  70  50  60  30
ALBANY        66  79  67  84  66 /  60  70  50  60  30
VALDOSTA      67  82  67  84  67 /  50  70  40  60  30
CROSS CITY    69  82  68  83  68 /  30  60  40  40  30
APALACHICOLA  72  79  72  81  70 /  50  60  40  40  30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AL...NONE.
GM...NONE.
&&

NEAR TERM...WESTON
SHORT TERM...DVD
LONG TERM...DVD
AVIATION...WESTON
MARINE...DVD
FIRE WEATHER...WESTON
HYDROLOGY...DVD

In the hours before

Local storm report, Apr 12, 7:43 PM CDT, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
843 PM EDT SUN APR 12 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     HEAVY RAIN       KYNESVILLE              30.73N 85.35W
04/12/2015  M3.50 INCH       JACKSON            FL   PUBLIC

            SOCIAL MEDIA REPORT OF 3.50 INCHES OF RAIN IN KYNESVILLE.
            MOST OF THIS RAIN HAS FALLEN IN ABOUT 3 HOURS.

&&

DVD
Local storm report, Apr 12, 8:28 PM CDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
928 PM EDT SUN APR 12 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0926 PM     FLASH FLOOD      2 NNE COTTONDALE        30.83N 85.36W
04/12/2015                   JACKSON            FL   911 CALL CENTER

            ROAD IMPASSABLE DUE TO WATER AT BONNET POND RD AND
            HIGHWAY 231.

&&

WESTON
Local storm report, Apr 12, 8:37 PM CDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
937 PM EDT SUN APR 12 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0926 PM     FLASH FLOOD      W COTTONDALE            30.80N 85.38W
04/12/2015                   JACKSON            FL   911 CALL CENTER

            ROAD IMPASSABLE DUE TO WATER ON HIGHWAY 90 WEST OF
            COTTONDALE.

&&

WESTON
Local storm report, Apr 12, 9:44 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1044 PM EDT SUN APR 12 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0926 PM     FLASH FLOOD      ALFORD                  30.69N 85.39W
04/12/2015                   JACKSON            FL   LAW ENFORCEMENT

            CORBIN RD NORTH OF ALFORD IS CLOSED AND IMPOSSIBLE.
            REPORT FORWARDED BY WMBB METEOROLOGIST.

&&

WESTON
Local storm report, Apr 12, 9:46 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1046 PM EDT SUN APR 12 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0926 PM     FLASH FLOOD      MARIANNA                30.77N 85.24W
04/12/2015                   JACKSON            FL   LAW ENFORCEMENT

            INTERSECTION OF HIGHWAY 73 AND HIGHWAY 231 IS UNDERWATER
            AND SHERRIFS OFFICE HAS PUT UP BARRICADES. REPORT
            FORWARDED BY WMBB METEOROLOGIST.

&&

WESTON
Local storm report, Apr 12, 11:21 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1221 AM EDT MON APR 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 AM     FLASH FLOOD      MARIANNA                30.77N 85.24W
04/13/2015                   JACKSON            FL   LAW ENFORCEMENT

            FLASH FLOODING GETTING WORSE IN SOUTHWEST JACKSON COUNTY
            AND NEAR MARIANNA. NUMEROUS ROADS FLOODED AND IMPASSIBLE.

&&

08-LAMERS

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 9:04 PM CDTFlash Flood WarningTAEJackson7 hr
Apr 13, 7:51 AM CDTSpecial Marine WarningTAE114 min
Apr 13, 11:24 AM CDTSpecial Marine WarningTAE96 min
Apr 13, 12:56 PM CDTSpecial Marine WarningTAE2 hr
Apr 13, 2:55 PM CDTSpecial Marine WarningTAE2 hr

Nearby

Flash Flood Watches in Florida, 2015Every flash flood watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.